i'm reading up on prozac cuz i'm starting it tomorrow and im curious to know what it does or how im going to feel. i mean i know that it affects everybody "different" but i have a couple concerns. weight gain? i'm fifteen and at an excellent weight right now, i deffinately do not want to gain any weight. do not want to gain any weight. but anyway, some people are saying that it worked, others say it didnt effect them. also, i'm slightly disturbed by the fact its going to take my sex drive away. i mean im fifteen so its not like that's a bad thing but is that permenant? and i really hope i can get over my needs/conditions for this because i do not want to be dependant on an antidepressant for the rest of my life. anyone wanna spair a word of advice or help, or something of that nature?
Unfortunately in this lawsuit happy world we live in, drug companies have to inform us of all POSSIBLE side effects of medications. You should keep in mind that they are POSSIBILITIES and try not to dwell on; if not you might not want to take any drug ever again. Instead, focus on how the prozac is working for you and, if you notice any side effects, you can inform your doctor about your concerns. I think it is good that you are trying to be an informed patient as I believe it is the responsibility of all patients to be their own advocates. Now, as far as imparting any advice, you should remember this: 1) it may take 1-4 weeks for you to notice any effect from the drug, 2) prozac tends to cause dry mouth so be sure to have gum or hard candy on hand, 3) I realize your only 15, BUT, if you consume any alcohol with this drug it can have some very bad side effects, and 4) please, please please tell your doctor if you start to notice any increased thoughts of suicide (another not so pleasant POSSIBLE side effect). I hope this helps and please remember that none of this is intended scare you or make you change your mind about prozac. I only wanted to help educate you and ease some of your worries. Good luck and God bless.
Prozac and Weight Gain: An Overview
There are a number of possible side effects with Prozac® (fluoxetine hydrochloride). Weight gain does appear to be one of them. This data comes from clinical trials where Prozac was studied extensively and side effects were documented.
Side Effects and Clinical Trials
Before medicines are approved, they must go through several clinical studies where thousands of people are given a particular medicine and compared to a group of people not given the medicine. In these studies, side effects are always carefully documented. This way, it is possible to see what side effects occur, how often they appear, and how they compare to the group not taking the medicine. Side effects are then usually separated into those that occur in more than 1 percent of people (frequent side effects) and those that occur in less than 1 percent of people (rare side effects).
In these studies, weight gain was reported as a frequent side effect of Prozac, occurring in more than 1 percent of people (although the exact percentage was not reported).Suggestions
If you are noticing weight gain with Prozac, talk to your healthcare provider.
He or she will conduct a physical exam to look for other causes of weight gain, such as certain types of medical conditions. If the weight gain remains unexplained, your healthcare provider may give you some suggestions, such as eating heart-healthy foods, exercising more, and limiting your intake of alcohol. If the weight gain continues, he or she may also recommend other lifestyle changes or a possible switch to another antidepressant medication. all the best ...
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Premenstrual Dysphoric Disorder - is it enough to take prozac 20mg only 10 days/month before period?
Posted 13 Oct 2009 • 1 answer
Posted 16 Feb 2012 • 3 answers
Posted 3 Feb 2013 • 5 answers
Posted 13 May 2013 • 2 answers
Posted 15 Mar 2016 • 1 answer